rxlist.com says about
Anafranil (clomipramine hydrochloride), that is is "a tricyclic antidepressant used to treat symptoms of obsessive-compulsive disorder (OCD) such as recurrent thoughts or feelings and repetitive actions."
The possible side effects include "drowsiness and tiredness" so I'm thinking it has some parts that help calm you. I was once on Sinaquan tricyclic anti-depressant which I always heard from the psychiatrist had a calmative affect. So, since your medicine, Anafranil, is also a tricyclic I thinking it might also have that.
The medicine I'm on now for my bipolar is Lithium (for the mania) and the anti-depressant Mirtazapine for the depression. Those medicines seem to make me calm, also, and help with my anxiety.
When I was only on an anti-depressant (Sinaquan tricyclic), I remember one of my quirks was, I'd be walking down the street, which I knew there was nobody else on that street, and I would turn my head to look backwards as if looking at someone.
I knew this was some sort of unusual behavior, that I had some sort of problem (anxiety). But I recognize that trait from what you are saying. I think if you can get on the right medicine, this might go away. Or, increase the medicine that you have.
I don't know anything about
medicine except the ones psychiatrists give me, so you'll have to work this out with your doctor.
Also, as has been said, some sort of talk therapy such as CBT (Cognitive Behavioral Therapy) or CAT (Cognitive Analytic Therapy), which stress positive thinking that you can solve this and other problems.
The resources section at the top of this list of people writing in with problems ("anxiety-panic resources") tell what that positive thinking therapy is in written form, without having to track it down all over the place.
You want to approach this problem, and others, in as many ways as you can.
The net says other side effects of your medicine are: anxiety, restlessness, sleep problems (insomnia). Are you having trouble sleeping?
How long have you had these issues?
Post Edited (Tim Tam) : 6/26/2019 12:52:10 PM (GMT-6)